Document Type : Case Report
1 Department of Dermatology, Shahid Sadoughi University of Medical Sciences, Yazd, Iran
2 Isfahan Cardiovascular Research Center, Cardiovascular Research Institute, Isfahan University of Medical Sciences, Isfahan, Iran
3 Student Research Committee, Shahid Sadoughi University of Medical Sciences, Yazd, Iran
Deep vein thrombosis (DVT) is a common disorder that can lead to severe complications. Many factors can increase the risk of developing this disease. As we know, bulla formation due to DVT is extremely rare. A 45-year-old woman was referred to Shahid Sadoughi Hospital (Yazd, Iran) with pain and swelling of the left lower limb from one day beforehand. One day after admission, a large bulla (13 x 19 cm) appeared on the posterior part of her left leg. She had used the low-dose estrogen type of oral contraceptive pills ten days earlier. Color doppler sonography confirmed the presence of DVT. Heparin therapy was done and the patient was discharged in good condition. Bulla formation due to DVT is a very rare complication. It should be considered in patients of low socioeconomic classes and those using oral contraceptive pills. After the occurrence of DVT, we must rapidly move to avert its complications and prevent pulmonary embolism.